MAUDE Adverse Event Report: DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227355
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during an arthroscopic shoulder stabilization surgery on (b)(6) 2021, it was observed that the s50 sm.Dia.Electrode w/integ.Hndpiece device would not coagulate.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4, h4: the expiration date and device manufacture date were reported as unknown on the initial report; and have been updated accordingly.H10 correction narrative: d4: the lot number has been updated to reflect the correct information.Therefore, udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additinal narrative: investigation summary
=
> the complaint device was received and evaluated.Visual inspection revealed that the electrode was in normal condition, any anomalies on the device could be observed.The cable was in good condition as well as the connector and pins.The suction tube showed saline residues.The electrode tip showed signs of activation.Electrode was tested, an "output shorted "error appeared during ablation and coagulate mode.Therefore, the device was sent to supplier for further evaluation.The s50 sm.Dia.Electrode w/integ.Hndpiece-ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection of the device was performed; as a result, the device has not been returned in its original packaging.No clear evidence of activation at tip.Residue visible in suction tube and on device handle.Finally, no visible damage to the device shaft, handle, cable or plug.No anomalies were found during electrical test.The device function would vary between correct performance and output short error.The different positions would vary the amount of energy being applied to the tip by the generator.It is thought the higher energy levels is bridging a gap between the active and return circuits.The customer¿s device was manufactured in august 2020.A dhr review has been performed for the complaint device lot number u2008016; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and product ra no containment or correction action related to the individual complaint is required.The failure mode seen was consistent with previous complaint devices investigated under capa caused by an insufficient amount of glue dispensed between the active shaft and the ceramic resulting in leakage path for saline ingress.As detailed in control plan 921110, all tripolar 90 electrodes are 100% inspected for leaks as part of their product test regime on cell 5 automatic tester (process id 500.19 and 500.20) therefore all reasonable containment already established is still in place.A nc was opened to track this failure with the supplier.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13207279
Report Number1221934-2022-00107
Device Sequence Number4744776
Product Code GEI
UDI-Device Identifier10886705009732
UDI-Public10886705009732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number227355
Device Catalogue Number227355
Device Lot NumberU2008016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/26/2022
01/31/2022
04/25/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/26/2022
02/01/2022
04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown